You are here:

Some New Fibonacci and Lucas Identities by Matrix Methods


IJMEST Volume 41, Number 3, ISSN 0020-739X


The aim of this article is to characterize the 2 x 2 matrices "X" satisfying X[superscript 2] = X + I and obtain some new identities concerning with Fibonacci and Lucas numbers. The recommendations regarding the teaching of the identities given in this article can be presented in two cases. The first is related to the pedagogical aspect. The identities require the use of mathematical knowledge learned in different courses. By this way, the authors consider to affect students' motivation in a positive direction. The second recommendation is related to the qualification of these identities. Their identities are different from other known identities and their method exploits the properties of matrix algebra to find more general identities.


Keskin, R. & Demirturk, B. (2010). Some New Fibonacci and Lucas Identities by Matrix Methods. International Journal of Mathematical Education in Science and Technology, 41(3), 379-387. Retrieved March 2, 2021 from .

This record was imported from ERIC on December 3, 2015. [Original Record]

ERIC is sponsored by the Institute of Education Sciences (IES) of the U.S. Department of Education.

Copyright for this record is held by the content creator. For more details see ERIC's copyright policy.